Alert archive / Alabama / Wind Advisories in 2007

Wind Advisory 3, NWS Huntsville, AL

November 15, 200711 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Nov 15, 2007, 4:00 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Nov 15, 2007, 10:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2007, 4:00 AM CST (10:00 UTC)
In effect from
Nov 15, 2007, 10:00 AM CST
Expired
Nov 15, 2007, 4:01 PM CST
In force
6 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 151000
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
400 AM CST THU NOV 15 2007

ALZ001>010-016-TNZ076-096-097-151800-
/O.NEW.KHUN.WI.Y.0003.071115T1600Z-071115T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
400 AM CST THU NOV 15 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

NORTHWEST WINDS 20 TO 30 MPH AND BE EXPECTED ACROSS THE TENNESSEE
VALLEY BEGINNING BY MID MORNING AND CONTINUING THROUGH THE AFTERNOON.
SOME WIND GUSTS MAY APPROACH 35 MPH ON THE HIGHER RIDGETOPS OF
NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THE WINDS WILL
BEGIN TO DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS AROUND 35 MPH ARE EXPECTED.

$$

SS
2 follow-up statements
000 
WWUS74 KHUN 151640 AAA
NPWHUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1040 AM CST THU NOV 15 2007

ALZ001>010-016-TNZ076-096-097-152300-
/O.CON.KHUN.WI.Y.0003.000000T0000Z-071115T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1040 AM CST THU NOV 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THROUGH LATE THIS
AFTERNOON. SOME WIND GUSTS MAY APPROACH 40 MPH ON THE HIGHER
RIDGE TOPS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THE
WINDS WILL BEGIN TO DIMINISH AROUND SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


KULA
000 
WWUS74 KHUN 152201
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
401 PM CST THU NOV 15 2007

ALZ001>010-016-TNZ076-096-097-152315-
/O.CAN.KHUN.WI.Y.0003.000000T0000Z-071115T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
401 PM CST THU NOV 15 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY. 

GUSTY NORTHWEST WINDS WILL CONTINUE TO DIMINISH LATE THIS
AFTERNOON. THOUGH WIND GUSTS OF 20 TO 25 MPH WILL BE COMMON UNTIL
THE EVENING HOURS...THE STRONGEST WINDS AND WIND GUSTS HAVE
DIMINISHED ACROSS THE REGION.

$$

BCC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:11 AM CST, 49 minutes earlier.

Area forecast discussion, Nov 15, 3:11 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
311 AM CST THU NOV 15 2007

.DISCUSSION...
TODAY...STRONG CDFNT WAS WELL TO OUR EAST IN ERN GA AND CLEARING
LINE OVER NW AL. AFTER STARTING THE MRNG OFF IN THE MID 40S...WILL
STRUGGLE TODAY TO GET TO THE LOWER 50S. ANOTHER CONCERN TODAY WILL
BE THE WINDS. STRONG PRESSURE GRADIENT/8H WINDS ARND 40 TO 45
KTS/AND GOOD AFTN MIXING...SHOULD MEET WIND ADVISORY CRITERIA AT
MANY LOCATIONS (SUSTAINED WINDS 25 MPH FOR AT LEAST 3 HOURS OR GUSTS
APPROACHING 35 MPH). MANY LOCATIONS WERE ALREADY REPORTING 15 TO 25
MPH. STILL BE WILL A LITTLE LOW LEVEL MOISTURE THIS AFTN...SO A FEW
INSTABILITY CU LOOKS POSSIBLE. BOTTOM LINE TODAY WILL BE MOSTLY
SUNNY...WINDY AND COLD.

TONIGHT...WINDS WILL QUICKLY DIMINISH UNDER CLEAR SKIES. TEMPS
WILL DROP TO ARND 30 FOR OVERNIGHT LOWS.

FRIDAY/SATURDAY...RIDGING WILL KEEP DRY/COOL CONDITIONS ACROSS THE
TN VALLEY.

SUNDAY/MONDAY...GFS SHOWS A WEAK CDFNT SLIDING INTO OUR CWA ON SUNDAY.
ALSO AN UPPER TROF IS PROGGED TO MOVE ALONG THE GULF COAST THRU
MONDAY. IT LOOKS LIKE NOW THAT THE GULF WILL BE CLOSED DURING THIS
TIMEFRAME AND THAT HIGH PRESSURE JUST OFF THE MID ATLANTIC COAST
SHOULD BE STRONG ENOUGH TO KEEP OUT ANY PCPN. MODEL SOUNDINGS
ALSO SHOW A FAIRLY DRY ATMOSPHERE ON SUNDAY/MONDAY.

TUESDAY/WEDNESDAY...FOR TUESDAY STILL THINKING THAT HIGH PRESSURE
ALONG THE EAST COAST MAY BE STRONG ENOUGH TO KEEP OUT MENTION OF
PCPN...BUT IT WILL BE IFFY (LATER SHIFTS CAN MAKE THE CALL). ALSO
ON TUESDAY...GULF COAST UPPER LOW OPENS UP AND WEAKENS. BY WEDNESDAY
GULF NOW LOOKS OPEN AS HIGH PRESSURE MOVES FURTHER EAST AND ANOTHER
CDFNT HEADS OUR WAY. WILL INCLUDE LOW POPS FOR WEDNESDAY...THINKING
ATTM MAINLY SHOWERS AS INSTABILITY LOOKS VERY WEAK.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    53  30  56  35 /  10   0   0   0
SHOALS        53  30  56  36 /  10   0   0   0
CULLMAN       55  30  57  36 /  10   0   0   0
FAYETTEVILLE  52  28  54  33 /  10   0   0   0
ALBERTVILLE   54  31  57  37 /  10   0   0   0
FORT PAYNE    52  29  54  34 /  10   0   0   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 10 AM THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
     AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...
     MADISON...MARSHALL...AND MORGAN.

TN...WIND ADVISORY FROM 10 AM THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: FRANKLIN TN...LINCOLN...AND MOORE.

&&

07
Hazardous weather outlook, Nov 15, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
400 AM CST THU NOV 15 2007

ALZ001>010-016-TNZ076-096-097-151800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
400 AM CST THU NOV 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A WIND ADVISORY IS IN EFFECT FROM 1000 AM THROUGH 500 PM TODAY FOR
ALL OF THE OUTLOOK AREA. NORTHWEST WINDS AROUND 25 MPH...WITH GUSTS
TO 35 MPH IN HIGHER ELEVATIONS...ARE EXPECTED LATER TODAY BEFORE
DIMINISHING THIS EVENING. MOTORISTS IN HIGH PROFILE VEHICLES ARE
URGED TO USE CAUTION TODAY...ESPECIALLY WHEN TRAVELING THROUGH HIGH
TERRAIN AREAS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 7:42 PM CSTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan27 min
Nov 14, 7:58 PM CSTSevere Thunderstorm WarningHUNMadison, Marshall22 min

Nearby

Wind Advisories in Alabama, 2007Wind Advisories in Tennessee, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.